Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 30

Thread: Fosomax, anyone?

  1. #11
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    2,856
    Blog Entries
    1

    Default

    ((((((Hugs to All)))))) ~

    One of my friends ended up in the ER, believing she was having a heart attack. Turned out to be Fosamax. She has permanent esophageal damage.

    Another elderly friend had jaw necrosis twice, requiring major dental work and treatment. From Fosamax. Her prescribing doctor claimed it wasn't caused by the Fosamax.

    Her daughter was on Fosamax, walking her dog, dog pulled on leash, her wrist broke. Her prescribing doctor also told her it was not caused by Fosamax.

    Jon's ICU intensivist years ago agreed that Fosamax (and it's other forms) is dangerous and that I was wise not to put him on it.

    There are other ways to strengthen our bones. This poison isn't the answer.

    Love & Light,

    Rose
    Mom to Jon, 47, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful dad.

  2. The following 8 users say "thanks"


  3. #12
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    central Wisconsin
    Posts
    653

    Default

    Well, I'm convinced...was, just after reading their own literature. And now have convinced Tom Cat to go off it, too.
    ...I am not a doctor nor medical professional, and don't pretend to be one, here... :o

  4. The following 9 users say "thanks"


  5. #13
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    2,856
    Blog Entries
    1

    Thumbs up

    ((((((Cat)))))) ~



    Love & Light,

    Rose
    Mom to Jon, 47, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful dad.

  6. The following 7 users say "thanks"


  7. #14
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Tehran
    Posts
    652

    Default

    Yes, Agate, it was the heartburn. Severe enough for me to go to the ER.

    I did have minor jaw bone pain but didn't associate it with the med.

  8. The following 7 users say "thanks"


  9. #15
    Community Member
    Join Date
    Jul 2008
    Location
    Central Maine
    Posts
    72

    Default

    Oh my ! I started this in Feb.2017 I have pain in my hip and knee but I attribute that to the fractured tibia from an injury in October 2016. Time to rethink this.

  10. The following 7 users say "thanks"


  11. #16
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Tehran
    Posts
    652

    Default

    I don't think it would cause the pain in hip or knee, especially after such a short time.

  12. The following 4 users say "thanks"


  13. #17
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    5,907
    Blog Entries
    12

    Default

    I dunno, Parsi. Drugs.com mentions musculoskeletal pain as a side effect:

    Musculoskeletal Pain

    In post-marketing experience, severe and occasionally incapacitating bone, joint, and/or muscle pain has been reported in patients taking bisphosphonates that are approved for the prevention and treatment of osteoporosis .... This category of drugs includes Fosamax (alendronate). Most of the patients were postmenopausal women. The time to onset of symptoms varied from one day to several months after starting the drug. Discontinue use if severe symptoms develop. Most patients had relief of symptoms after stopping. A subset had recurrence of symptoms when rechallenged with the same drug or another bisphosphonate.
    If you don't know where you are going, any road will get you there.
    --Lewis Carroll

    MS diagnosed 1980. Avonex 2002-2005. Copaxone 6/07-5/15/10. Member of MS forum here since 2001.

  14. The following 5 users say "thanks"


  15. #18
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    North Carolina
    Posts
    2,795

    Default

    I certainly decided to take my chances off of it after my trial run. In the long run I worry about the osteoporosis, but I certainly became afraid of the drug.
    Virginia

  16. The following 4 users say "thanks"


  17. #19
    Distinguished Community Member Jeanie Z's Avatar
    Join Date
    Dec 2006
    Location
    WPB,FL
    Posts
    1,257

    Default

    :) Article on osteoporosis. http://www.naturalhealth365.com/oste...alth-2210.html Jeanie :)

  18. The following user says "thanks"


  19. #20
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    5,907
    Blog Entries
    12

    Default

    Thanks for this, Jeanie. I found another article on it, and it seems you don't have to eat only 1.75 oz. of prunes/dried plums a day to get the effect (120 calories).

    For years I was doing just that but stopped because of the laxative effect. I'm going to rethink this and possibly go back to the prunes. They're easy to eat and portable.
    If you don't know where you are going, any road will get you there.
    --Lewis Carroll

    MS diagnosed 1980. Avonex 2002-2005. Copaxone 6/07-5/15/10. Member of MS forum here since 2001.

  20. The following 4 users say "thanks"


Page 2 of 3 FirstFirst 123 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.